I was diagnosed with Type 2 Diabetes 10 years ago and have been able to control it by diet until 9 months ago. My doctor put me on 500 mg Metformin for 3 months and then increased it to 500 mg 2 times a day. Life has been very stressful the past year and I thought that might be contributing to my sugar problems. When I increased the dosage I find myself experiencing all of the side effects associated with Metformin, and I didn't see any improvement in sugar levels. I discontinued taking the 2nd pill, but I'm still experiencing all of the side affects. I've a call into my doctor to discuss the matter. I'm interested in seeing if others have had the same problem with Metformin. My biggest concern right now is muscle weakness, muscle spasms and excessive shortness of breath. I'm suffering flu like symptoms, abnormal bowels and irritable stomach. It's also mimicing symptoms I had 3 years ago when I was infected with Lyme Disease.
Next Discussion: Did my Dr really just say that?!? »